Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
danj

My right eye...

I never thought I'd be in this position but i have been on Accutane (claravis) now for about 5 weeks. 30mg twice a day.

I had no problems with it for the first month besides the extremely common dry eyes/ lips...which both were easily handled with aquaphor etc.

But about a week ago my lower eyelid got swollen and my eye started discharging a green and yellow mucus. Now, the swelling is gone from my lower eyelid but has moved to my upper eyelid. I saw the doctor at my school and she first called it conjunctivitus (bacterial/viral infection) but since it has been a week and nothing has gotten better she is convinced it has to do with accutane drying out my eyes.

I really dont want this to be the case because i want to finish out my treatment, and I am unconviced that this is the case because only my right eye is affected, and my eyes certainly dont feel dry ( i know what dry eyes feel like).

Basically i was just wondering if this sounds familiar to anyone here and if you think its related to accutane at all?

Thank you for any help/ comments.

Share this post


Link to post
Share on other sites

A few times this summer while on Accutane I got insanely (!!!) itchy eyelids where the eyelashes meets the eyelid. I would rub it like mad until it was seriously bruised/swollen. This happened one time when I hadn't even rubbed my eyes at all.

Two things worked for me:

-ice wrapped in a cloth against the area

-using an allergy medication like non-drowsy REACTINE

One good solution to irritated eyeballs that are dry/scratchy that is guaranteed to provide relief is when you wake up in the morning, spend ten minutes with a washcloth wet with cold water over your eyes. You will feel a soothing sensation in your eyes. For the rest of the day, your eyes won't feel so bad anymore :)

Edited by andrewharv

Share this post


Link to post
Share on other sites

Thank you! That is what it sounds like. I haven't really rubbed my eyes too much but its still swollen especially near the end of the eyelid.

I really hope the optimologist says it will go away soon because I DO NOT want to go off accutane its working really well so far!

Share this post


Link to post
Share on other sites

I hope it goes away:)

I'm in the same boat as you. I've been getting really persistent sties (never even had a sty before this!). It started with one random one on my upper eyelid, then that one healed and one on my lower eyelid developed. It's been changing between eyelids and eyes since then. My GP said it was blepharitis caused by the Accutane and she gave me some antibiotic eye ointment that is NOT working. New sties keep forming.

All this to say that if your symptoms come back (and I hope they don't), you should look into the possibility of that swelling being related to a sty.

Share this post


Link to post
Share on other sites

I have had the same problem and it has made me REALLY depressed!

I was on accutane for 2 months and off of it now for almost 8 months. It has gotten better but the swelling of my eyes is still horrible.

I've been to 11 different eye doctors and they cant figure out what accutane did to my eyes. Sometimes my eyeballs even swell. I cant wear eye make up or contacts, which is why i'm o depressed!

I've tried steroid drops (lotemax, FML, alrex) , allergy drops (pataday, elistat), antibiodics (doxycycline).

I had a CT scan of my eyes and blood tests for underlying conditions.

PLEASE help me if you have any information! I don't go anywhere cause I am so embaressed! I want to be able to wear make up again!!

Also, accutane gave me fine lines ( which i NEVER had) and blood shot eyes!

Share this post


Link to post
Share on other sites
I never thought I'd be in this position but i have been on Accutane (claravis) now for about 5 weeks. 30mg twice a day.

I had no problems with it for the first month besides the extremely common dry eyes/ lips...which both were easily handled with aquaphor etc.

But about a week ago my lower eyelid got swollen and my eye started discharging a green and yellow mucus. Now, the swelling is gone from my lower eyelid but has moved to my upper eyelid. I saw the doctor at my school and she first called it conjunctivitus (bacterial/viral infection) but since it has been a week and nothing has gotten better she is convinced it has to do with accutane drying out my eyes.

I really dont want this to be the case because i want to finish out my treatment, and I am unconviced that this is the case because only my right eye is affected, and my eyes certainly dont feel dry ( i know what dry eyes feel like).

Basically i was just wondering if this sounds familiar to anyone here and if you think its related to accutane at all?

Thank you for any help/ comments.

Accutane can cause conjunctivitus read your rx info on the drug. It is a side effect along with other horrible eye problems. So if it continues I guess you have to choose damaged eyes or a possiblity of no acne which may return anyway.

Blonde girl what tests did they run?

Share this post


Link to post
Share on other sites
So if it continues I guess you have to choose damaged eyes or a possiblity of no acne which may return anyway.

That doesn't sound like a biased opinion at all.

Share this post


Link to post
Share on other sites

Hi oli girl~

Originally they thought I might have an autoimmune disease.

They tested me for Lupus, Rhumetoid Arthritis, and thyroid problems. All of which I was negative for. I had a positive ANA though. Do you think I should get tested for Chron's disease?

Thanks, Ash

Share this post


Link to post
Share on other sites
So if it continues I guess you have to choose damaged eyes or a possiblity of no acne which may return anyway.

That doesn't sound like a biased opinion at all.

Well I speak the truth, people should be open minded that theese things can happen and may get worse or not go away when done with thier course. This is a dangerous drug and well it is chemo.....

Share this post


Link to post
Share on other sites
Hi oli girl~

Originally they thought I might have an autoimmune disease.

They tested me for Lupus, Rhumetoid Arthritis, and thyroid problems. All of which I was negative for. I had a positive ANA though. Do you think I should get tested for Chron's disease?

Thanks, Ash

Intersting, I had a positive ANA also after Accutane and + ds strand which usually means lupus, but everything assoicated w/lupus came back negative. I acutally came out postive for autoimmune thyroid. It would be interesting to know what your tsh and other levels where for thyroid. Amazing how people damaged by this drug have similar problems and test results.

Anyways do you have other problems besides the eyes???? you can pm me if you want, I can try and help...I know lamarr was helping too with the eyes.

Remeber no omega 3,zinc,vit a........

Share this post


Link to post
Share on other sites
So if it continues I guess you have to choose damaged eyes or a possiblity of no acne which may return anyway.

That doesn't sound like a biased opinion at all.

LeadZeplin,

Oli Girl is not biased! She helps a lot of people on this board! I wish I talked to her prior to taking accutane and maybe I wouldn't have been in the situation I am in now!

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×